Kansas, 2025Flash Flood in Kansas, June 28, 2025
June 28, 2025 · NWS ICT · 1 event in 1 county or zone
A cluster of thunderstorms slowly moved across southeast Kansas during the early morning hours of June 28th. These storms produced very heavy rainfall and reports of flash flooding in the vicinity of Mound Valley, Kansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms slowly moved across southeast Kansas during the early morning hours of June 28th. These storms produced very heavy rainfall and reports of flash flooding in the vicinity of Mound Valley, Kansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 28, 5:23 AM CST, 3 hours 2 minutes earlier. Its key messages:
- Storms are expected this morning over southern/southeast Kansas with another round of storms this afternoon/tonight for mainly southeast Kansas
- Showers and storms look to become more numerous for Sunday night as a frontal boundary pushes southward across Kansas
- Most areas look to remain dry for Monday-Thursday next week
Area forecast discussion, Jun 28, 5:23 AM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
623 AM CDT Sat Jun 28 2025
.KEY MESSAGES...
- Storms are expected this morning over southern/southeast
Kansas with another round of storms this afternoon/tonight for
mainly southeast Kansas
- Showers and storms look to become more numerous for Sunday night
as a frontal boundary pushes southward across Kansas
- Most areas look to remain dry for Monday-Thursday next week
&&
.DISCUSSION...
Issued at 204 AM CDT Sat Jun 28 2025
Low level moisture transport looks to increase early this morning
across northeast Oklahoma which should spark off scattered to
numerous showers/storms. Some of this activity will spread north
into southern/southeast Kansas before daybreak, and linger over
southeast Kansas through the morning hours. A few storms could
redevelop later this afternoon/evening over north central
Oklahoma and drift northeast into parts of south central Kansas.
Otherwise the better area tonight for showers/storms to
redevelop will be over eastern Kansas into western Missouri as
low level jet/moisture transport is focused in that location.
Once again not expecting severe weather due to wind shear being
rather weak. Heading into Sunday temperatures will warm even
more especially over central Kansas where upper 90s are likely.
A surface frontal boundary will push slowly southward from
Nebraska into Kansas with scattered to numerous storms
developing along the front. This activity will spread southeast
across Kansas with a few of the stronger storms capable of
torrential downpours and downburst winds up to 60mph due to high
DCAPE values.
The frontal boundary will continue to push slowly southward into
Oklahoma on Monday and this could be accelerated due to
convective cold pools from Sunday nights activity. Most of the
area should be dry on Monday in the wake of the frontal passage
although there is a small chance for a few storms over far
southeast Kansas. The weather pattern looks dry for most areas
Tuesday-Thursday as upper level ridging builds over the region.
&&
.AVIATION /12Z TAFS THROUGH 12Z SUNDAY/...
Issued at 617 AM CDT Sat Jun 28 2025
Low clouds in LIFR category have developed over parts of central
Kansas early this morning. Meanwhile numerous showers and storms
were moving slowly northeast across southeast Kansas. Severe
weather is not expected but some of the stronger storms could
produce heavy rainfall. The storms over southeast Kansas will
slowly decrease and shift eastward into Missouri later this
morning. Another round of showers and storms are expected to
redevelop later tonight across southeast Kansas.
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
None.
&&
DISCUSSION...CDJ
AVIATION...CDJ
Hazardous weather outlook, Jun 28, 2:10 AM CST, 6 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
310 AM CDT Sat Jun 28 2025
KSZ032-033-047>053-067>072-082-083-091>096-098>100-290815-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
310 AM CDT Sat Jun 28 2025
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Today and Tonight
Thunderstorms will affect southeast Kansas through the morning hours
and again late tonight. Severe weather is not expected. The primary
risk will be periods of moderate to heavy rainfall which may cause
some minor flooding problems.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Thunderstorms look to become more numerous for late Sunday night
across the entire area. The stronger storms will be capable of
producing strong downburst winds up to 60mph and locally heavy
rainfall. Thunderstorm chances will continue into Monday morning
across southern and southeast Kansas with the primary risk being
locally heavy rainfall.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today or tonight.
&&
For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict
Flash Flood, Labette
- When
- June 28, 8:25 AM CST to 10:25 AM CST
- Where
- Labette County, 3.64 mi SW of Mound Vly to 2.27 mi SE of Mound Vly
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 37.163, -95.467
Public reported to law enforcement that water was covering Highway 160 near Mound Valley. In addition, law enforcement reported a high-water rescue in the vicinity of 13000 and Elk roads.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 28 to 29, 20252 injured · $10,000 · EF3 · 14 events
- Tornado and Hail in South Dakota, June 28 to 29, 20252 injured · EF2 · 45 events
- Tornadoes and Flash Flooding in Minnesota, June 28 to 29, 2025EF1 · 41 events
- Flash Flooding and Flooding in Ohio, June 28, 2025$52,000 · 54 kt wind · 25 events
- Flash Flooding and Damaging Winds in North Carolina, June 28, 2025$78,000 · 50 kt wind · 9 events
- Flash Flood and Hail in Pennsylvania, June 28, 2025$42,000 · 1.25 in hail · 8 events
- Damaging Winds in Virginia, June 28, 2025$36,000 · 56 kt wind · 7 events
- Flash Flooding in Oklahoma, June 28, 2025$20,000 · 3 events
- Damaging Winds in Maryland, June 28, 2025$14,000 · 52 kt wind · 6 events
- Damaging Winds in Virginia, June 28, 2025$14,000 · 65 kt wind · 4 events
- Hail in North Dakota, June 28, 20251.75 in hail · 10 events
- Hail and Damaging Winds in South Dakota, June 28 to 29, 20251 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278449.